Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 19, 2015, 4:12 PM EDT for Lanier County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- May 19, 2015, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
County Lanier County, GA
The radar
The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WWUS82 KTAE 192012
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE MAY 19 2015
GAZ148-161-192100-
LANIER GA-BERRIEN GA-
412 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES NORTH OF LAKELAND.
THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAY CITY...MEIGS...ALLENVILLE...TEETERVILLE AND NEW LOIS.
LAT...LON 3105 8312 3105 8328 3107 8328 3107 8330
3109 8330 3110 8332 3112 8332 3115 8330
3117 8331 3124 8305 3124 8304 3123 8305
3118 8305 3118 8297 3111 8297
TIME...MOT...LOC 2012Z 316DEG 4KT 3114 8311
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 4:11 PM EDT, 1 minute earlier.
Area forecast discussion, May 19, 4:11 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT TUE MAY 19 2015 .NEAR TERM [THROUGH TONIGHT]... LINGERING AFTERNOON CONVECTION PRIMARILY FOCUSED OVER THE NORTHERN EXTENT OF THE CWA...WITH THE NEAR 50% AREAL COVERAGE AIR MASS FREE CONVECTION DIMINISHING WITH LOSS OF HEATING PAST 9 PM. A QUIET NIGHT WITH EITHER CLEAR SKIES OR SCATTERED HIGH CLOUDINESS AND A WESTERLY BREEZE. WIND PROTECTED INLAND AREAS THAT EXPERIENCED RAINFALL TODAY ARE THE MOST SUSPECT TO THE PRE-DAWN FORMATION OF LOW CLOUDS AND/OR FOG. INLAND OVERNIGHT TEMPERATURES WILL FALL TO SLIGHTLY UNDER 70F...LOWER 70S ALONG THE COAST. .SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]... THE MIDDLE OF THE WEEK WILL BEGIN WITH A WEAK FRONTAL SYSTEM DRAPED OVER THE CWA AROUND DOTHAN THROUGH ALBANY. ON WEDNESDAY VARIOUS MESOSCALE INTERACTIONS, AND THE INFLUENCE OF THIS FRONTAL SYSTEM, WILL PROVIDE 30-40 POPS FOR OUR CWA. SOME DIFFERENCES BETWEEN THE GFS AND EURO BEGIN TO EMERGE THURSDAY MORNING. THE GFS IS FASTER, BRINGING THE FRONT THROUGH OUR CWA AND WITH IT, DRIER AIR ALOFT AND AT THE SURFACE. THE EURO IS A LITTLE SLOWER AND DELAYS THE DRY AIR UNTIL FRIDAY MORNING. WITH THESE DIFFERENCES CHOSE A BLEND OF THE TWO SOLUTIONS WHICH HAS THE FRONT BISECTING OUR CWA THURSDAY AFTERNOON. WITH THIS IN MIND, MOST OF OUR GA AND AL COUNTIES SHOULD BE NEARLY DRY ON THURSDAY (ESPECIALLY NORTH OF DOTHAN AND ALBANY) WITH MOST T-STORM ACTIVITY PINNED TO THE FLORIDA ZONES. IT SHOULD BE NOTED THAT IF THE FRONT FOLLOWS THE EURO SOLUTION, WE COULD SEE BETTER CHANCES FOR RAIN (AROUND 30 PERCENT) IN OUR AL AND GA COUNTIES ON THURSDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, A AN ISOLATED STORM OR TWO COULD CONTAIN GUSTY WINDS, ESPECIALLY CONSIDERING SOME MID- LEVEL DRY AIR COULD AID STRONG DOWNDRAFTS. TEMPERATURES WILL BE WARM IN THE SHORT TERM AND IN THE LOW 90S. AT NIGHT, TEMPERATURES BEHIND THE FRONT WILL COOL TO THE MID 60S NORTH OF A LINE FROM ALBANY THROUGH DOTHAN. FURTHER SOUTH, MORE HUMID AIR WILL ALLOW TEMPERATURES ONLY TO DIP TO THE UPPER 60S. .LONG TERM [FRIDAY THROUGH TUESDAY]... ON FRIDAY AFTERNOON THE WEAK FRONT SHOULD BE THROUGH THE PANHANDLE WITH APPRECIABLE RAIN CHANCES MOVING SOUTH WITH IT. NORTHERLY FLOW BEHIND THE FRONT SHOULD KEEP ACTIVITY (IF ANY) PINNED SOUTH OF I-10. WHILE THERE EXISTS SUBTLE DIFFERENCES , BOTH THE GFS AND EURO REMAIN FAIRLY PROGRESSIVE IN THE LONG TERM AND QUICKLY MOVE THE SFC HIGH EAST AND BY SATURDAY AFTERNOON RAIN CHANCES QUICKLY RETURN IN THE MOIST SE FLOW. THE START OF NEXT WEEK WILL SEE OUR AREA JUST WEST OF AN UPPER LEVEL RIDGE. WHAT THIS WILL MEAN FOR OUR AREA IS EAST AND SOUTHEAST FLOW AT THE SURFACE AND DAILY CHANCES FOR RAIN/THUNDERSTORMS ALONG THE SEABREEZE. THE ONLY UNCERTAINTY COULD BE SOME UPPER LEVEL DRY AIR MOVING WEST INTO OUR CWA FROM THE UPPER LEVEL RIDGE. AT THE END OF THE PERIOD A WEAKENING FRONTAL SYSTEM COULD INCREASE CHANCES FOR RAIN IN WESTERN PORTIONS OF OUR CWA. && .AVIATION... [THROUGH 18Z WEDNESDAY] STORM DEVELOPMENT IS OCCURRING ALONG THE WEAK BOUNDARY DRAPED ACROSS SOUTHERN ALABAMA AND GEORGIA. SOUTHEASTERN PROPAGATING OUTFLOW BOUNDARIES FROM THIS CONVECTION WILL TRAVEL INTO EXTREME SE'ERN ALABAMA...INTO A HEATED AND UNSTABLE AIR MASS...THIS AFTERNOON AND THIS WILL INCREASE THE PROBABILITY FOR SCT TSRA ACTIVITY OVER THE DHN AND ABY TERMINALS. ALBEIT RANDOM IN NATURE...POCKETS OF FREE CONVECTION MAY BEGIN TO DEVELOP FURTHER INLAND OVER THE TLH AND VLD SITES PER SFC TEMPS REACHING THE LOWER 90S IN THE PAST HOUR UNDER MOSTLY SUNNY EARLY DAY SKIES/FEW CU FIELD. SEA BREEZE CONVECTION FIRING OVER BAY AND GULF COUNTIES EARLY THIS AFTERNOON IS NOT EXPECTED TO DIRECTLY IMPACT ANY REGIONAL TERMINAL. THE INDIRECT IMPACT WILL BE FROM GUST FRONT INTERACTIONS ENHANCING LATE AFTERNOON CONVECTION OVER ALL INLAND HUBS. CONVECTION IS EXPECTED TO DIE OUT SHORTLY AFTER SUNSET WITH THE LOSS OF HEATING. && .MARINE... RELATIVELY BENIGN SEAS OF 1 TO 2 FEET ARE FORECAST THROUGH THE BEGINNING OF THE WEEKEND WITH 5 TO 10 KNOTS WINDS. AT THE END OF THE WEEKEND...A TIGHTENING PRESSURE GRADIENT WILL ELEVATE SEAS AND WINDS. POSSIBLY TO CAUTIONARY LEVELS. && .FIRE WEATHER... HIGH DISPERSIONS ARE POSSIBLE WEDNESDAY AND THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE DAYTIME HOURS. NO RED FLAG CONDITIONS ARE EXPECTED. && .HYDROLOGY... WIDESPREAD, HEAVY RAIN IS UNLIKELY THROUGH THIS WEEKEND. THE LOCAL RIVERS WILL REMAIN BELOW THEIR LOCAL ACTIONS STAGES.&& .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 92 71 93 71 / 20 30 20 40 10 PANAMA CITY 74 84 74 84 72 / 10 30 20 30 10 DOTHAN 67 90 69 90 67 / 30 30 10 30 10 ALBANY 69 91 68 92 66 / 20 30 10 30 10 VALDOSTA 69 91 67 92 66 / 30 30 20 30 10 CROSS CITY 70 91 69 92 69 / 10 10 20 30 10 APALACHICOLA 72 86 75 86 74 / 0 20 20 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...PB SHORT TERM...MOORE/DOBBS LONG TERM...MOORE/DOBBS AVIATION...PB MARINE...MOORE/DOBBS FIRE WEATHER...LAMERS/MERRIFIELD HYDROLOGY...FOURNIER
In the hours before
Special weather statement, May 19, 3:50 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EDT TUE MAY 19 2015
GAZ148-161-192015-
LANIER GA-BERRIEN GA-
350 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND LANIER
COUNTIES UNTIL 415 PM EDT...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF LAKELAND TO NEAR NASHVILLE...AND MOVING SOUTHEAST AT 10
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...NASHVILLE...RAY CITY...MEIGS...ALLENVILLE...NEW LOIS...
COURTHOUSE...HANSELL...TEETERVILLE...COTTLE AND BERRIEN CO A/P.
LAT...LON 3105 8328 3107 8328 3107 8330 3109 8330
3110 8332 3112 8332 3116 8330 3119 8333
3122 8333 3123 8305 3118 8305 3119 8298
3097 8297
TIME...MOT...LOC 1950Z 311DEG 7KT 3116 8295 3118 8322
08-LAMERSLocal storm report, May 19, 4:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 E NASHVILLE 31.20N 83.18W
05/19/2015 BERRIEN GA PUBLIC
THE PUBLIC REPORTED A FEW TREES DOWN ACROSS PRIVATE
PROPERTY AND A ROAD EAST OF NASHVILLE GA.
&&
WDSpecial weather statement, May 19, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE MAY 19 2015
GAZ148-161-192100-
LANIER GA-BERRIEN GA-
412 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES NORTH OF LAKELAND.
THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAY CITY...MEIGS...ALLENVILLE...TEETERVILLE AND NEW LOIS.
LAT...LON 3105 8312 3105 8328 3107 8328 3107 8330
3109 8330 3110 8332 3112 8332 3115 8330
3117 8331 3124 8305 3124 8304 3123 8305
3118 8305 3118 8297 3111 8297
TIME...MOT...LOC 2012Z 316DEG 4KT 3114 8311
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:59 PM EDT | Special Weather Statement | TAE | Walton | 31 min |
| May 19, 6:27 PM EDT | Special Weather Statement | TAE | Wakulla | 33 min |
| May 19, 6:57 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 35 min |
| May 19, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 23 min |
| May 19, 7:43 PM EDT | Special Weather Statement | TAE | Leon | 47 min |
| May 19, 7:46 PM EDT | Special Weather Statement | TAE | Walton | 29 min |
| May 18, 10:05 PM EDT | Special Weather Statement | TAE | Quitman | 40 min |
| May 19, 3:50 PM EDT | Special Weather Statement | TAE | Lanier | 25 min |
| May 19, 4:32 PM EDT | Special Weather Statement | TAE | Dougherty | 28 min |
| May 19, 4:56 PM EDT | Special Weather Statement | TAE | Cook | 34 min |
| May 18, 8:20 PM EDT | Special Weather Statement | TAE | Dale | 25 min |
| May 19, 6:00 PM EDT | Special Weather Statement | TAE | Geneva | 30 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.